# SDR 2021FA0000005

- Difficulty date: December 31, 2020
- Submitted: January 11, 2021
- Operation: General aviation
- Aircraft: N51PP
- Make and model: Cirrus SR22T
- Aircraft serial: 0645
- Aircraft time: 945 hours
- Engine: Cont TSIO550K
- Engine time: 945 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 2563 · Parachute
- Part: Lanyard
- Part number: 29674001NOTLISTE
- Part serial: UNKNOWN
- Condition: Misrouted
- Location: Parachute
- Part time: 945 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

CIRRUS FACTORY SERVICE CENTER MCKINNEY LOCATED AT KTKI, RECENTLY (DATE UNKNOWN) DISCOVERED THE CIRRUS AIRFRAME PARACHUTE SYSTEM OUTBOARD ROCKET LANYARD WAS NOT ROUTED
PROPERLY WITH REFERENCE TO THE CIRRUS AIRFRAME MAINTENANCE MANUAL AND C.A.P.S.  COMPONENT MAINTENANCE MANUAL WHILE PERFORMING A SCHEDULED MAINTENANCE INSPECTION.  THE
LANYARD WAS PINNED BETWEEN THE ROCKET SHELF AND THE PARACHUTE.  THE LANYARD IS REQUIRED TO BE STOWED PROPERLY ABOVE THE PARACHUTE TO FACILITATE RAPID PARACHUTE EXTRACTION IN THE
EVENT OF A C.A.P.S. DEPLOYMENT.  THE RESULT OF THE LANYARD INSTALLATION BETWEEN THE PARACHUTE AND ROCKET SHELF MAY HAVE RESULTED IN A FAILED CAPS LAUNCH, LEADING TO LOSS OF LIFE.  LOG
BOOK RESEARCH FOUND THAT THE LAST SERVICE PERFORMED ON THE SYSTEM WAS PERFORMED BY TIDAL AVIATION.  LOCATED AT KTME, ON DECEMBER 20, 2018.  CIRRUS FACTORY SERVICE CENTER
MCKINNEY CORRECTED THE DISCREPANCY IN THE PERFORMANCE OF THE SCHEDULED INSPECTION.  TIDAL AVIATION WAS INFORMED OF THE DISCREPANCY ON DECEMBER 31ST 2020.  WE (TIDAL AVIATION)
HAVE IDENTIFIED A TOTAL OF FIVE (5) AIRFRAMES THAT HAD WORK PERFORMED ON THE C.A.P.S. SYSTEM SIMILAR TO N51PP AND WE HAVE PASSED THAT INFORMATION ON TO CIRRUS AIRCRAFT.  TIDAL
AVIATION WILL LOCATE AND INSPECT, EITHER IN PERSON OR VIA COORDINATION WITH A LOCAL CIRRUS CERTIFIED SERVICE CENTER REPRESENTATIVE, ALL POTENTIALLY AFFECTED AIRFRAMES FOR PROPER ROCKET
LANYARD INSTALLATION AND COMPLIANCE WITH THE A.M.M. AND C.A.P.S. C.M.M.  THE FIVE (5) OTHER POTENTIALLY AFFECTED AIRCRAFT HAD MAINTENANCE PERFORMED ON THE C.A.P.S. SYSTEM BETWEEN
SEPTEMBER 3RD 2018, AND JUNE 25 2019.  ALL CURRENT OWNERS OF AFFECTED AIRCRAFT WILL BE CONTACTED AND SCHEDULED FOR IMMEDIATE INSPECTION.  SHOULD ANY OTHER AIRCRAFT FOUND TO HAVE
C.A.P.S. INSTALLATIONS THAT DEVIATE FROM THE A.M.M. AND C.M.M., A SEPARATE SERVICE DIFFICULTY REPORT WILL BE FILED FOR EACH AIRFRAME.  THE HOUSTON FSDO AND PMI HAVE BEEN CONTACTED AND UPDATED ON THE AFFECTED AIRFRAMES.
